Free boundary problem for a one-dimensional transport equation

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


For a linear transport equation in one space dimension with speeds in a compact interval and a general symmetric kernel for the change of velocity a problem with free boundary (Stefan problem) is stated. The case of constant speed corresponds to a Stefan problem for the damped wave equation (telegraph equation). Existence and uniqueness of the free boundary is shown, and the connection to the classical Stefan problem (parabolic limit) is exhibited.

Original languageEnglish
Pages (from-to)859-881
Number of pages23
JournalZeitschrift fur Analysis und ihre Anwendung
Issue number4
StatePublished - 2001
Externally publishedYes


  • Correlated random walk
  • Free boundary
  • Telegraph and transport equations


Dive into the research topics of 'Free boundary problem for a one-dimensional transport equation'. Together they form a unique fingerprint.

Cite this